MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND HEATER COOLER 3T (208 VOLT)(FOR USA AND; CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND HEATER COOLER 3T (208 VOLT)(FOR USA AND; CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS
Model Number 16-02-82
Medical Device Problem Code Pumping Problem (3016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided.Livanova deutschland manufactures the heater-cooler system 3t.The incident occurred in usa.A livanova field service representative was dispatched to the facility to investigate the device.Error ee6 on plegia tanks and ee6, ee17, ee21 on patient tanks were reproducible.Both plegia tanks, both patient tanks, circulating motor, processor cpu board and distribution board were replaced to resolve the errors.Subsequent functional verification testing was completed without further issues and the unit was returned to service.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland has received a report that, during a procedure, the 3t heater cooler displayed errors related to pumps using too much power (ee7, ee17, ee21).There is no report for any patient injury.
 
Additional Manufacturer Narrative
H10: complaints database analysis revealed that no similar event on this device occurred since its installation in 2017.It cannot be ruled out that the reported issue on pumps and stirrer motor was correlated to a fault of mechanical origin, most likely associated to motor bearing damaged by the corrosion.Possible causes are water infiltration or water formation due to condensation or high temperatures and high level of humidity in the stationary phase.Pumps malfunction led to excessive consumption of power such as creating damage to the distribution board and mains circuit board (cpu) to which the motors are connected.
 
Event or Problem Description
See initial report.

Brand Name
HEATER COOLER 3T (208 VOLT)(FOR USA AND
Common Device Name
CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key16636423
Report Number9611109-2023-00126
Device Sequence Number15264857
Product Code DWC
UDI-Device Identifier04033817900511
UDI-Public010403381790051111171025
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K191402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16-02-82
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer04/25/2023
Initial Report FDA Received Date03/29/2023
Supplement Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown